Heavy Rain, Conway
- When
- September 14, 4:27 PM CST to 4:43 PM CST
- Where
- Conway County, 1.14 mi SW of Petit Jean State Park
- Reported by
- Trained Spotter
- Coordinates
- 35.120, -92.916
Rainfall on Petit Jean Mountain measured 1.20 inches in 16 minutes.
A very slow-moving cold front moved into Arkansas on the 14th, setting off showers and thunderstorms. Some of the rain was locally heavy.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A very slow-moving cold front moved into Arkansas on the 14th, setting off showers and thunderstorms. Some of the rain was locally heavy.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 14, 1:33 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 233 PM CDT FRI SEP 14 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT NOT LOOKING AT ANY MAJOR CHANGES TO THE CURRENT FORECAST AS ALL SHORT TERM MODELS CONTINUE TO ADVERTISE UNSETTLED CONDITIONS THROUGH THE MAJORITY OF THE PERIOD. FORECAST OVER THE PAST FEW DAYS HAS LEANED HEAVILY TOWARDS THE ECMWF SOLUTION AND NOT SEEING ANY REASON TO DIVERGE AT THIS POINT ESPECIALLY SINCE THIS MORNINGS GFS IS NOW VERY SIMILAR TO WHAT THE EURO HAS BEEN SHOWING ALL ALONG IN SPITE OF ITS FEEDBACK CONCERNS. CURRENT SURFACE ANALYSIS PLACES A FRONTAL BOUNDARY ROUGHLY FROM FSM TO AWM AND MOVING AT A SNAILS PACE TO THE SOUTHEAST WITH WEAK LOW PRESSURE ANCHORING IT OVER THE FAR WESTERN PART OF THE STATE. MOISTURE CHANNEL IMAGERY REVEALS A COUPLE FEATURES THAT WILL HAVE TO BE DEALT WITH OVER THE NEXT COUPLE OF DAYS...MAINLY AN UPPER TROUGH EXTENDING FROM FAR WEST TEXAS INTO THE CENTRAL PLAINS AND AN UPPER LOW THAT CONTINUES TO DEVELOP OVER THE TEXAS PANHANDLE. SIGNIFICANT AND WIDESPREAD RAIN HAS BEEN FALLING OVER THE NORTHWEST CORNER OF THE STATE FOR SEVERAL HOURS AS UPPER LEVEL ENERGY MOVES THROUGH THE AFOREMENTIONED TROUGH. OTHERWISE JUST WIDELY SCATTERED SHOWERS HAVE BEEN POPPING UP OVER THE CWA AS THE FRONT MOVES BUT ALL MODELS CONTINUE TO POINT TO THIS BOUNDARY BECOMING MORE DIFFUSE WITH TIME AND THE MAIN PLAYER THIS WEEKEND BECOMING THE AFOREMENTIONED UPPER LOW. SEVERAL WEAK UPPER LEVEL DISTURBANCES MOVING THROUGH THE PREVAILING SOUTHWEST FLOW AND INTERACTING WITH WHATS LEFT OF THE FRONT WILL KEEP SCATTERED SHOWERS/ISOLATED THUNDERSTORMS IN THE FORECAST SATURDAY WITH THE BEST CHANCES OVER THE WEST. COME SUNDAY...THE UPPER TROUGH/UPPER LOW CURRENTLY OVER THE TX PANHANDLE WILL BE MOVING SLOWLY EAST WITH THE MAIN ENERGY MOVING SOUTHEAST AND ACROSS CENTRAL TEXAS AND THE CENTRAL GULF COAST. HIGHEST POPS THIS TIME WILL LIKELY BE OVER THE SOUTH TO ROUND OUT THE WEEKEND. CAN NOT PULL PRECIPITATION CHANCES ENTIRELY ON MONDAY AS SYSTEM PULLS AWAY. OVERALL RAINFALL AMOUNTS WILL NOT BE EXCESSIVE WITH MOST AREAS LIKELY SEEING BETWEEN A HALF INCH AND THREE QUARTERS OF AN INCH WITH SOME LOCALLY HIGHER AMOUNTS OVER THE WEST. TEMPS LOOK TO AVERAGE A FEW DEGREES BELOW NORMAL WITH THE EXPECTED CLOUD COVER AND PRECIP. SEVERE WEATHER IS NOT EXPECTED OR A REAL CONCERN. && .LONG TERM...TUESDAY THROUGH THURSDAY NOT A LOT OF VALUE CAN BE ADDED TO THE CURRENT FORECAST AS MODELS REMAIN IN BASICALLY GOOD AGREEMENT DURING THE MEDIUM RANGE. UPPER PATTERN DOMINATED BY EASTERN CONUS TROUGHING RESULTING IN NORTHWEST FLOW FOR THE FORECAST AREA. IF ANYTHING...PATTERN BECOMES MORE AMPLIFIED AS THE PERIOD PROGRESSES. PERIOD INITIATES WITH A COLD FRONT WORKING ITS WAY SOUTHEAST ACROSS THE STATE. MOISTURE NOT OVERLY IMPRESSIVE WITH THIS BOUNDARY AND ONLY CHANCE/SLIGHT CHANCES POPS WARRANTED AND MAINLY EARLY IN THE DAY. HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE BOUNDARY ALONG WITH A SHOT OF COOLER AND DRIER AIR COURTESY OF CANADIAN HIGH PRESSURE. HIGH WILL BE SHUNTED TO THE EAST QUICKLY WITH ANOTHER COLD FRONT DROPPING DOWN FROM THE NORTH FOR THURSDAY/THURSDAY NIGHT. WILL ONLY CARRY CHANCE/SLIGHT CHANCE POPS AGAIN AS MAIN IMPACTS FROM THE BOUNDARY WILL BE FELT BEYOND THE PERIOD. WILL BLEND THE EURO/MEX NUMBERS FOR TEMPERATURES WHICH END UP AVERAGING A TOUCH BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 62 77 61 76 / 30 30 30 50 CAMDEN AR 67 82 66 82 / 50 30 30 50 HARRISON AR 60 72 61 74 / 60 70 40 50 HOT SPRINGS AR 65 78 64 78 / 50 50 40 50 LITTLE ROCK AR 65 79 64 78 / 40 40 30 50 MONTICELLO AR 66 84 65 82 / 30 20 30 50 MOUNT IDA AR 65 77 64 78 / 60 60 40 50 MOUNTAIN HOME AR 60 74 60 74 / 50 60 30 50 NEWPORT AR 62 78 62 78 / 30 20 30 50 PINE BLUFF AR 66 82 65 81 / 30 30 30 50 RUSSELLVILLE AR 63 75 63 76 / 60 60 40 50 SEARCY AR 63 78 63 78 / 30 30 30 50 STUTTGART AR 65 81 64 80 / 30 20 30 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT / LONG TERM...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI SEP 14 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI SEP 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT OVER NORTH ARKANSAS WILL DRIFT SLOWLY SOUTHWARD TODAY AND TONIGHT. SCATTERED AND THUNDERSTORMS WILL BE POSSIBLE...BUT THE CHANCES OF SEVERE WEATHER WILL BE MINIMAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE AFOREMENTIONED FRONT IS EXPECTED TO STALL OUT ACROSS THE AREA OVER THE WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST AS AN UPPER LEVEL STORM SYSTEM TRACKS ACROSS THE REGION. ANOTHER COLD FRONT WILL MOVE THROUGH ARKANSAS MONDAY NIGHT AND TUESDAY...FOLLOWED BY COOLER AND DRIER AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The national radar mosaic for the moment the first event began.
1 heavy rain, 1 flood. Local standard time, as filed.
Rainfall on Petit Jean Mountain measured 1.20 inches in 16 minutes.
Heavy rain caused street flooding in Little Rock and North Little Rock, disrupting the evening rush hour. Numerous car accidents occurred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400667, 400666.